MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Positioning Failure (1158); Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation by manufacturer: the returned product consisted of an eluvia self-expanding stent system and an.014 guidewire stuck in the sheath.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that there was buckling along the whole sheath and showed a partially deployed stent.Visual examination also showed the handle rack was cracked likely caused by tension from advancing the thumbwheel.The guidewire was attempted to be removed with no success.Inspection of the remainder of the device, revealed no other damage or irregularities.Product analysis confirmed the stent was partially deployed and the guidewire was stuck, the handle rack was also cracked.
 
Event or Problem Description
Reportable based on device analysis completed on 09aug2024.It was reported that the stent failed to deploy and became stuck on the guidewire.The target lesion was located in a long segment of a moderately calcified superficial femoral artery.A 6x150, 130 cm eluvia drug-eluting vascular stent system was selected for a peripheral artery stenting procedure.The lesion was crossed with a.014 non-boston scientific (bsc) guidwire, then balloon angioplasty was used to pre-dilate the vessel.The eluvia stent was introduced and advanced across the lesion over the.014 wire.It was then attempted to deploy the stent, but when turning the thumb wheel, the outer catheter failed to retract, thus no stent deployment.When it was attempted to remove the entire device, it was stuck on the guidewire.The stent catheter and wire were removed together.The procedure was successfully completed with an innova stent.However, device analysis revealed partial deployment of the stent.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19977022
Report Number2124215-2024-50317
Device Sequence Number18278684
Product Code NIU
UDI-Device Identifier08714729876625
UDI-Public08714729876625
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2024
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0030886234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Initial Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown